Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Lake Charles, LA

September 12, 2014Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 12, 2014, 6:02 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2014, 6:02 PM CDT (23:02 UTC)
Expired
Sep 12, 2014, 6:25 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 35 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS54 KLCH 122302
SVRLCH
LAC079-115-130000-
/O.NEW.KLCH.SV.W.0060.140912T2302Z-140913T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT FRI SEP 12 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...LENA...BOYCE...
  NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 700 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...8 MILES SOUTHWEST OF BOYCE...MOVING NORTHEAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLATWOODS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3150 9271 3150 9268 3146 9270 3144 9268
      3140 9267 3140 9262 3142 9250 3114 9278
      3125 9303 3138 9294 3137 9292 3140 9291
      3152 9273
TIME...MOT...LOC 2302Z 216DEG 17KT 3132 9275

$$

21
1 follow-up statement
992 
WWUS54 KLCH 122325
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CDT FRI SEP 12 2014

LAC079-115-122335-
/O.CAN.KLCH.SV.W.0060.000000T0000Z-140913T0000Z/
RAPIDES LA-VERNON LA-
625 PM CDT FRI SEP 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
NORTHWESTERN RAPIDES PARISHES IS CANCELLED...

LAT...LON 3150 9271 3150 9268 3146 9270 3144 9268
      3140 9267 3140 9262 3142 9250 3114 9278
      3125 9303 3138 9294 3137 9292 3140 9291
      3152 9273
TIME...MOT...LOC 2325Z 216DEG 17KT 3141 9268

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 4:55 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 12, 4:55 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT FRI SEP 12 2014

.DISCUSSION...
CDFNT HAS SAGGED A LITTLE MORE TO THE SOUTH...AND IS CURRENTLY
ANALYZED NEAR A MARKSVILLE TO FORT POLK TO LUFKIN LINE.  FARTHER
SOUTH...AN INVERTED TROF IS PUSHING WWD INTO THE TX COAST...WITH
THE FLOW AROUND THIS FEATURE AND A MID/UPPER LEVEL RIDGE TO THE
EAST IMPARTING A DEEP SOUTH/SOUTHEAST FETCH. SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE FROM THE VICINITY OF THE FRONT SOUTHWARD
INTO THE GULF WATERS. GIVEN PWATS GREATER THAN 2 INCHES...CELLS
ARE AND WILL CONTINUE TO BE EFFICIENT RAINFALL PRODUCERS. LOCALLY
HEAVY RAINFALL IS POSSIBLE...AND WAS INSERTED INTO THE GRIDS FOR
THIS EVENING.

THE FRONTAL BOUNDARY IS EXPECTED TO CONTINUE SWD...CLEARING THE
COAST SOMETIME EARLY SATURDAY MORNING...WHERE IT IS FCST TO
SUBSEQUENTLY STALL. MEANWHILE...THE INVERTED TROF WILL CONTINUE
WWD WHILE THE RIDGE TO THE EAST ALSO EXPANDS WWD...TURNING OUR
ONSHORE FLOW INTO ONE MORE PARALLEL TO THE COAST OR SLIGHTLY
OFFSHORE. WHILE LOW TO MID LEVEL MOISTURE WILL REMAIN SUFFICIENT
FOR CONVECTION TOMORROW...EXPECT MUCH LESS IN THE WAY OF
COVERAGE. CONSIDERABLE POST FRONTAL CLOUD COVER AND COOLER THERMAL
PROFILES WILL YIELD COOLER AFTERNOON TEMPERATURES...GENERALLY IN
THE LOWER TO PERHAPS MID 80S.

COOLEST NIGHT OF THE PERIOD SATURDAY NIGHT INTO SUNDAY
MORNING...WITH LOWS FALLING INTO THE MID/UPPER 60S AWAY FROM THE
COAST. EVEN LESS CONVECTION SUNDAY WITH THE RIDGE AT PEAK
INTENSITY...THOUGH THAT WILL START TO CHANGE ON MONDAY AS THE
TROPICAL WAVE/LOW CURRENTLY OVER FLORIDA MAKES ITS WAY INTO THE
WESTERN GULF. THIS SYSTEM WILL FIND ITSELF IN ONLY A MARGINALLY
FAVORABLE ENVIRONMENT THROUGHOUT ITS JOURNEY ACROSS THE GULF...AS
UPPER LEVEL WINDS ARE PROGGED TO REMAIN RATHER ROBUST OUT OF THE
NORTHEAST ACROSS THE EAST/SOUTHEAST GULF. THE SHEAR IMPROVES OVER
THE WEST/NORTHWEST GULF MON AND TUE...BEFORE MID LATITUDE
WESTERLIES ASSOCIATED WITH A DIGGING EASTERN CONUS TROF INTRUDE.
THIS FEATURE WILL RESULT IN ANOTHER CDFNT CROSSING THE AREA ON
WED...WITH THE POTENTIAL FOR INTERACTION WITH THE TROPICAL
WAVE/LOW RESULTING IN ANOTHER DECENT RAIN EVENT TUE INTO WED.

13

&&

.MARINE...
A COLD FRONT IS EXPECTED TO MOVE INTO THE COASTAL WATERS LATE
TONIGHT INTO EARLY SATURDAY...WITH OFFSHORE WINDS DEVELOPING IN
ITS WAKE. THE FRONT IS FORECAST TO STALL AND ONLY GRADUALLY
DISSIPATE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TONIGHT AND SATURDAY...WITH CHANCES DECREASING SUNDAY AS
MID TO UPPER LEVEL RIDGING BUILDS OVERHEAD. WINDS WILL TURN MORE
SOUTHERLY EARLY IN THE NEW WEEK AS AN AREA OF LOW PRESSURE TRACKS
WESTWARD ACROSS THE GULF OF MEXICO...WITH AN INCREASE IN RAIN
CHANCES AS THE RIDGE ALOFT WEAKENS AND THE LOW PRESSURE AREA
TRACKS THROUGH THE WESTERN GULF.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  83  69  86 /  60  40  20  10
KBPT  75  83  70  86 /  60  40  20  10
KAEX  68  80  63  86 /  60  30  10  10
KLFT  73  84  69  87 /  50  40  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Sep 12, 5:53 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 AM CDT FRI SEP 12 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
553 AM CDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH THE FORECAST AREA FROM THE NORTH THIS
MORNING...FINALLY CROSSING THE AREA THIS AFTERNOON AND EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ALONG AND BEHIND THE FRONT TODAY AND TONIGHT. RAIN MAY BE HEAVY AT
TIMES...WHILE ALL THUNDERSTORMS WILL BE ACCOMPANIED BY OCCASIONAL
DANGEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH IN COVERAGE ON
SATURDAY...RETURNING TO A MORE WIDELY SCATTERED COVERAGE FOR
SUNDAY. HOWEVER RAIN CHANCES WILL AGAIN INCREASE DURING THE EARLY
PART OF THE NEW WEEK AS A STRONG DISTURBANCE ALOFT AND REINFORCING
COOL FRONT AT THE SURFACE CROSS THE REGION. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

25

In the hours before

Special weather statement, Sep 12, 3:24 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT FRI SEP 12 2014

LAZ027-TXZ260-122100-
NORTHERN NEWTON TX-VERNON LA-
324 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 400 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES WEST OF BURR FERRY...MOVING
NORTHWEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...TOLEDO BEND DAM AND MAYFLOWER.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3123 9345 3107 9341 3094 9362 3115 9379
      3117 9376 3118 9373 3118 9360 3117 9358
      3120 9355 3124 9356 3127 9353

SWEENEY
Special weather statement, Sep 12, 3:42 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT FRI SEP 12 2014

LAZ031-042-043-122115-
ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA-
342 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...ACADIA AND JEFFERSON
DAVIS PARISHES UNTIL 415 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF PINE ISLAND...MOVING NORTH
AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ELTON AND
KINDER.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3047 9294 3056 9266 3032 9260 3026 9280

SWEENEY
Special weather statement, Sep 12, 3:58 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT FRI SEP 12 2014

LAZ027-122130-
VERNON LA-
358 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 430 PM CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ANACOCO...MOVING NORTHWEST
AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ANACOCO.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3112 9327 3107 9341 3125 9347 3131 9333

SWEENEY
Special weather statement, Sep 12, 4:22 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT FRI SEP 12 2014

LAZ027-030-TXZ260-122215-
NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
422 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 515 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HORNBECK TO 6 MILES EAST OF DE RIDDER. THE LINE IS ABOUT STATIONARY.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PICKERING...HORNBECK...NEW LLANO...LEESVILLE AND FORT POLK.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3088 9307 3077 9336 3118 9358 3120 9355
      3124 9356 3128 9354 3128 9353 3128 9345
      3135 9341 3137 9339 3137 9323
Special weather statement, Sep 12, 4:54 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT FRI SEP 12 2014

LAZ027-030-122245-
BEAUREGARD LA-VERNON LA-
454 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 545 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORMS NEAR A LINE FROM 14 MILES NORTHWEST OF SLAGLE
TO 14 MILES SOUTHEAST OF FORT POLK. THE LINE OF THUNDERSTORMS WAS
NEARLY STATIONARY.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED PARISHES.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3093 9294 3086 9314 3137 9332 3137 9305
Special weather statement, Sep 12, 5:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CDT FRI SEP 12 2014

LAZ027>029-032-122330-
RAPIDES LA-EVANGELINE LA-VERNON LA-AVOYELLES LA-
524 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...VERNON AND
AVOYELLES PARISHES UNTIL 630 PM CDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES WEST OF HINESTON TO
BORDELONVILLE...MOVING NORTH AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LECOMPTE...BIG BEND...ECHO...ELMER...LEANDER AND MARKSVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3140 9212 3136 9207 3133 9207 3135 9203
      3132 9200 3129 9201 3123 9199 3125 9194
      3128 9195 3130 9191 3123 9176 3095 9180
      3103 9305 3137 9306 3135 9295 3140 9289

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 1:23 PM CDTSpecial Weather StatementLCHSaint Martin37 min
Sep 12, 2:05 PM CDTSpecial Weather StatementLCHLafayette25 min
Sep 12, 2:40 PM CDTAreal Flood AdvisoryLCHVermilion110 min
Sep 12, 3:01 PM CDTSpecial Weather StatementLCHAcadia29 min
Sep 12, 3:42 PM CDTSpecial Weather StatementLCHJefferson Davis33 min
Sep 12, 3:58 PM CDTSpecial Weather StatementLCHVernon32 min
Sep 12, 4:22 PM CDTSpecial Weather StatementLCHVernon53 min
Sep 12, 4:54 PM CDTSpecial Weather StatementLCHVernon51 min
Sep 12, 5:24 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides66 min
Sep 12, 6:24 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.